Alert archive / Nevada / Blizzard Warnings in 2024
Blizzard Warning 1, NWS Las Vegas, NV
NWS Las Vegas, NV issued this blizzard warning at Feb 29, 2024, 12:11 PM PST for Lincoln County, Nevada. It took effect at Mar 2, 2024, 7:00 AM PST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 29, 2024, 12:11 PM PST (20:11 UTC)
- In effect from
- Mar 2, 2024, 7:00 AM PST
- Expired
- Mar 2, 2024, 5:21 PM PST
- In force
- 10 hr
- Issued by
- NWS Las Vegas, NV
County Lincoln County, NV
The radar
The Cedar City radar (KICX), 178 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 8.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2829 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
759 WWUS45 KVEF 292011 WSWVEF URGENT - WINTER WEATHER MESSAGE National Weather Service Las Vegas NV 1211 PM PST Thu Feb 29 2024 NVZ015-010815- /O.UPG.KVEF.WS.A.0007.240302T1600Z-240303T0600Z/ /O.NEW.KVEF.BZ.W.0001.240302T1500Z-240303T0600Z/ Lincoln County- 1211 PM PST Thu Feb 29 2024 ...BLIZZARD WARNING IN EFFECT FROM 7 AM TO 10 PM PST SATURDAY ABOVE 5000 FEET... * WHAT...Blizzard conditions expected above 5000 feet. Total snow accumulations of up to 4 inches. Winds gusting as high as 70 mph. * WHERE...Lincoln County. * WHEN...From 7 AM to 10 PM PST Saturday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. Very strong winds could cause extensive tree damage. White out conditions will be possible on Highway 93 north of Caliente. * ADDITIONAL DETAILS...Falling snow combined with wind gusts up to 70 mph will result in the potential for white out conditions, especially along Highway 93 north of Caliente. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Blizzard Warning means severe winter weather conditions are expected or occurring. Falling and blowing snow with strong winds and poor visibilities are likely. This will lead to whiteout conditions, making travel extremely dangerous. Do not travel. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. The latest road conditions can be obtained by calling 5 1 1. && $$ CAZ519-010815- /O.CON.KVEF.WS.W.0007.240301T1800Z-240303T1200Z/ Eastern Sierra Slopes- Including Aspendell 1211 PM PST Thu Feb 29 2024 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 AM FRIDAY TO 4 AM PST SUNDAY... * WHAT...Heavy snow expected. Total snow accumulations of 20 to 30 inches possible at Aspendell, with 36 to 48 inches of snow possible above 9000 feet. Winds gusting as high as 90 mph. * WHERE...Eastern Sierra Slopes. * WHEN...From 10 AM Friday to 4 AM PST Sunday. * IMPACTS...Travel could be very difficult to impossible, including Highway 168 west of Bishop. Strong winds could cause tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions can be obtained by calling 5 1 1. && $$ CAZ521-010815- /O.CON.KVEF.WW.Y.0009.240301T1800Z-240303T1200Z/ White Mountains of Inyo County- 1211 PM PST Thu Feb 29 2024 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM FRIDAY TO 4 AM PST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 7 to 12 inches. Winds gusting as high as 75 mph. * WHERE...White Mountains of Inyo County. * WHEN...From 10 AM Friday to 4 AM PST Sunday. * IMPACTS...Travel could be very difficult to impossible, including Highway 168 through Westgard Pass east of Big Pine. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
5 follow-up statements
540 WWUS45 KVEF 010753 WSWVEF URGENT - WINTER WEATHER MESSAGE National Weather Service Las Vegas NV 1153 PM PST Thu Feb 29 2024 NVZ015-011800- /O.CON.KVEF.BZ.W.0001.240302T1500Z-240303T0600Z/ Lincoln County- 1153 PM PST Thu Feb 29 2024 ...BLIZZARD WARNING REMAINS IN EFFECT FROM 7 AM TO 10 PM PST SATURDAY ABOVE 5000 FEET... * WHAT...Blizzard conditions expected above 5000 feet. Total snow accumulations of up to 4 inches. Winds gusting as high as 70 mph. * WHERE...Lincoln County. * WHEN...From 7 AM to 10 PM PST Saturday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. Very strong winds could cause extensive tree damage. White out conditions will be possible on Highway 93 north of Caliente. * ADDITIONAL DETAILS...Falling snow combined with wind gusts up to 70 mph will result in the potential for white out conditions, especially along Highway 93 north of Caliente. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Blizzard Warning means severe winter weather conditions are expected or occurring. Falling and blowing snow with strong winds and poor visibilities are likely. This will lead to whiteout conditions, making travel extremely dangerous. Do not travel. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. The latest road conditions can be obtained by calling 5 1 1. && $$ CAZ519-011800- /O.CON.KVEF.WS.W.0007.240301T1800Z-240303T1200Z/ Eastern Sierra Slopes- Including Aspendell 1153 PM PST Thu Feb 29 2024 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 AM FRIDAY TO 4 AM PST SUNDAY... * WHAT...Heavy snow expected. Total snow accumulations of 35 to 45 inches at Aspendell, with 45 to 60 inches of snow above 9000 feet. Winds gusting as high as 90 mph. * WHERE...Eastern Sierra Slopes. * WHEN...From 10 AM Friday to 4 AM PST Sunday. * IMPACTS...Travel could be very difficult to impossible, including Highway 168 west of Bishop. Strong winds could cause tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions can be obtained by calling 5 1 1. && $$ CAZ521-011800- /O.CON.KVEF.WW.Y.0009.240301T1800Z-240303T1200Z/ White Mountains of Inyo County- 1153 PM PST Thu Feb 29 2024 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM FRIDAY TO 4 AM PST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 7 to 12 inches. Winds gusting as high as 75 mph. * WHERE...White Mountains of Inyo County. * WHEN...From 10 AM Friday to 4 AM PST Sunday. * IMPACTS...Travel could be very difficult to impossible, including Highway 168 through Westgard Pass east of Big Pine. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
940 WWUS45 KVEF 011750 WSWVEF URGENT - WINTER WEATHER MESSAGE National Weather Service Las Vegas NV 950 AM PST Fri Mar 1 2024 NVZ019-021500- /O.EXB.KVEF.WS.W.0007.240302T1200Z-240303T1200Z/ Spring Mountains-Red Rock Canyon- 950 AM PST Fri Mar 1 2024 ...WINTER STORM WARNING IN EFFECT FROM 4 AM SATURDAY TO 4 AM PST SUNDAY ABOVE 6000 FEET... * WHAT...Heavy snow expected above 6000 feet. Total snow accumulations of 4 to 8 inches. Locally higher snow totals will be possible at mountain peaks. Winds gusting as high as 85 mph. * WHERE...Spring Mountains-Red Rock Canyon. * WHEN...From 4 AM Saturday to 4 AM PST Sunday. * IMPACTS...Strong winds combined with falling snow may result in white out conditions at times, making travel nearly impossible. Strong winds will also have the potential to bring down powerlines and trees. * ADDITIONAL DETAILS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions can be obtained by calling 5 1 1. && $$ NVZ015-021500- /O.CON.KVEF.BZ.W.0001.240302T1500Z-240303T0600Z/ Lincoln County- 950 AM PST Fri Mar 1 2024 ...BLIZZARD WARNING REMAINS IN EFFECT FROM 7 AM TO 10 PM PST SATURDAY ABOVE 5000 FEET... * WHAT...Blizzard conditions expected above 5000 feet. Total snow accumulations of up to 4 inches. Winds gusting as high as 70 mph. * WHERE...Lincoln County. * WHEN...From 7 AM to 10 PM PST Saturday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. Very strong winds could cause extensive tree damage. White out conditions will be possible on Highway 93 north of Caliente. * ADDITIONAL DETAILS...Falling snow combined with wind gusts up to 70 mph will result in the potential for white out conditions, especially along Highway 93 north of Caliente. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Blizzard Warning means severe winter weather conditions are expected or occurring. Falling and blowing snow with strong winds and poor visibilities are likely. This will lead to whiteout conditions, making travel extremely dangerous. Do not travel. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. The latest road conditions can be obtained by calling 5 1 1. && $$ CAZ519-021500- /O.CON.KVEF.WS.W.0007.240301T1800Z-240303T1200Z/ Eastern Sierra Slopes- Including Aspendell 950 AM PST Fri Mar 1 2024 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... * WHAT...Heavy snow expected. Total snow accumulations of 35 to 45 inches at Aspendell, with 45 to 60 inches of snow above 9000 feet. Winds gusting as high as 90 mph. * WHERE...Eastern Sierra Slopes. * WHEN...From 10 AM Friday to 4 AM PST Sunday. * IMPACTS...Travel could be very difficult to impossible, including Highway 168 west of Bishop. Strong winds could cause tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions can be obtained by calling 5 1 1. && $$ CAZ521-021500- /O.CON.KVEF.WW.Y.0009.240301T1800Z-240303T1200Z/ White Mountains of Inyo County- 950 AM PST Fri Mar 1 2024 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 7 to 12 inches. Winds gusting as high as 75 mph. * WHERE...White Mountains of Inyo County. * WHEN...From 10 AM Friday to 4 AM PST Sunday. * IMPACTS...Travel could be very difficult to impossible, including Highway 168 through Westgard Pass east of Big Pine. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
716 WWUS45 KVEF 012356 WSWVEF URGENT - WINTER WEATHER MESSAGE National Weather Service Las Vegas NV 356 PM PST Fri Mar 1 2024 NVZ015-021600- /O.CON.KVEF.BZ.W.0001.240302T1500Z-240303T0600Z/ Lincoln County- Including the cities of Rachel, Pioche, Hiko, Alamo, Panaca, and Caliente 356 PM PST Fri Mar 1 2024 ...BLIZZARD WARNING REMAINS IN EFFECT FROM 7 AM TO 10 PM PST SATURDAY... * WHAT...Blizzard conditions expected. Total snow accumulations of 2 to 5 inches. Winds gusting as high as 65 mph. * WHERE...Lincoln County. * WHEN...From 7 AM to 10 PM PST Saturday. * IMPACTS...Falling snow combined with wind gusts up to 70 mph will result in the potential for white out conditions, especially along Highway 93 north of Caliente. $$ CAZ519-021600- /O.CON.KVEF.WS.W.0007.000000T0000Z-240303T1200Z/ Eastern Sierra Slopes- Including the cities of Aspendell and Whitney Portal 356 PM PST Fri Mar 1 2024 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... * WHAT...Heavy snow. Total snow accumulations of 35 to 45 inches at Aspendell, with 45 to 60 inches of snow above 9000 feet. Winds may gust to 90 mph. * WHERE...Eastern Sierra Slopes. * WHEN...Until 4 AM PST Sunday. * IMPACTS...Strong winds combined with falling snow may result in white out conditions at times, making travel nearly impossible. Strong winds will also have the potential to bring down powerlines and trees. $$ NVZ019-021600- /O.CON.KVEF.WS.W.0007.240302T1200Z-240303T1200Z/ Spring Mountains-Red Rock Canyon- Including the cities of The Town Of Mt Charleston and Red Rock Canyon 356 PM PST Fri Mar 1 2024 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM SATURDAY TO 4 AM PST SUNDAY... * WHAT...Heavy snow expected above 6000 feet. Total snow accumulations of 4 to 8 inches. Locally higher snow totals will be possible at mountain peaks. Winds gusting as high as 85 mph. * WHERE...Spring Mountains-Red Rock Canyon. * WHEN...From 4 AM Saturday to 4 AM PST Sunday. * IMPACTS...Strong winds combined with falling snow may result in white out conditions at times, making travel nearly impossible. Strong winds will also have the potential to bring down powerlines and trees. $$ CAZ521-021600- /O.CON.KVEF.WW.Y.0009.000000T0000Z-240303T1200Z/ White Mountains of Inyo County- Including the cities of Westgard Pass and Bristlecone Pine 356 PM PST Fri Mar 1 2024 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... * WHAT...Snow. Total snow accumulations 6 to 12 inches. Winds gusting as high as 70 mph. * WHERE...White and Inyo Mountains. * WHEN...Until 4 AM PST Sunday. * IMPACTS...Travel could be very difficult to impossible, including Highway 168 through Westgard Pass east of Big Pine. Gusty winds could bring down tree branches. $$ For more information from the National Weather Service visit http://weather.gov/lasvegas CO
844 WWUS45 KVEF 021520 WSWVEF URGENT - WINTER WEATHER MESSAGE National Weather Service Las Vegas NV 720 AM PST Sat Mar 2 2024 NVZ015-030600- /O.CON.KVEF.BZ.W.0001.000000T0000Z-240303T0600Z/ Lincoln County- 720 AM PST Sat Mar 2 2024 ...BLIZZARD WARNING REMAINS IN EFFECT FROM 7 AM TO 10 PM PST SATURDAY... * WHAT...Blizzard conditions expected. Total snow accumulations of 2 to 5 inches. Winds gusting as high as 65 mph. * WHERE...Lincoln County. * WHEN...From 7 AM to 10 PM PST Saturday. * IMPACTS...Falling snow combined with wind gusts up to 70 mph will result in the potential for white out conditions, especially along Highway 93 north of Caliente. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Blizzard Warning means severe winter weather conditions are expected or occurring. Falling and blowing snow with strong winds and poor visibilities are likely. This will lead to whiteout conditions, making travel extremely dangerous. Do not travel. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. The latest road conditions can be obtained by calling 5 1 1. && $$ CAZ519-030600- /O.CON.KVEF.WS.W.0007.000000T0000Z-240303T1200Z/ Eastern Sierra Slopes- Including Aspendell 720 AM PST Sat Mar 2 2024 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... * WHAT...Heavy snow. Total snow accumulations of 35 to 45 inches at Aspendell, with 45 to 60 inches of snow above 9000 feet. Winds may gust to 90 mph. * WHERE...Eastern Sierra Slopes. * WHEN...Until 4 AM PST Sunday. * IMPACTS...Strong winds combined with falling snow may result in white out conditions at times, making travel nearly impossible. Strong winds will also have the potential to bring down powerlines and trees. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions can be obtained by calling 5 1 1. && $$ NVZ019-030600- /O.CON.KVEF.WS.W.0007.000000T0000Z-240303T1200Z/ Spring Mountains-Red Rock Canyon- Including Red Rock Canyon 720 AM PST Sat Mar 2 2024 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM SATURDAY TO 4 AM PST SUNDAY... * WHAT...Heavy snow expected above 6000 feet. Total snow accumulations of 6 to 12 inches. Locally higher snow totals will be possible at mountain peaks. Winds gusting as high as 85 mph. * WHERE...Spring Mountains-Red Rock Canyon. * WHEN...From 4 AM Saturday to 4 AM PST Sunday. * IMPACTS...Strong winds combined with falling snow may result in white out conditions at times, making travel nearly impossible. Strong winds will also have the potential to bring down powerlines and trees. * ADDITIONAL DETAILS...There is a 20-40% chance of 12+ inches of new snow in the Spring Mountains, especially at the peaks. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions can be obtained by calling 5 1 1. && $$ CAZ521-030600- /O.CON.KVEF.WW.Y.0009.000000T0000Z-240303T1200Z/ White Mountains of Inyo County- 720 AM PST Sat Mar 2 2024 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... * WHAT...Snow. Total snow accumulations 6 to 12 inches. Winds gusting as high as 70 mph. * WHERE...White and Inyo Mountains. * WHEN...Until 4 AM PST Sunday. * IMPACTS...Travel could be very difficult to impossible, including Highway 168 through Westgard Pass east of Big Pine. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
417 WWUS45 KVEF 030121 WSWVEF URGENT - WINTER WEATHER MESSAGE National Weather Service Las Vegas NV 521 PM PST Sat Mar 2 2024 NVZ015-030230- /O.CAN.KVEF.BZ.W.0001.000000T0000Z-240303T0600Z/ Lincoln County- 521 PM PST Sat Mar 2 2024 ...BLIZZARD WARNING IS CANCELLED... Snow showers persist in northern Lincoln County mainly north of Pioche but accumulations have been minimal and not resulted in significant reductions in visibility. $$ CAZ519-031200- /O.CON.KVEF.WS.W.0007.000000T0000Z-240303T1200Z/ Eastern Sierra Slopes- Including Aspendell 521 PM PST Sat Mar 2 2024 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... * WHAT...Heavy snow. Total snow accumulations of 35 to 45 inches at Aspendell, with 45 to 60 inches of snow above 9000 feet. Winds may gust to 90 mph. * WHERE...Eastern Sierra Slopes. * WHEN...Until 4 AM PST Sunday. * IMPACTS...Strong winds combined with falling snow may result in white out conditions at times, making travel nearly impossible. Strong winds will also have the potential to bring down powerlines and trees. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions can be obtained by calling 5 1 1. && $$ NVZ019-031200- /O.CON.KVEF.WS.W.0007.000000T0000Z-240303T1200Z/ Spring Mountains-Red Rock Canyon- Including Red Rock Canyon 521 PM PST Sat Mar 2 2024 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY ABOVE 6000 FEET... * WHAT...Additional snow accumulations of 1 to 2 inches with winds gusting as high as 85 mph. * WHERE...Spring Mountains-Red Rock Canyon. * WHEN...From 4 AM Saturday to 4 AM PST Sunday. * IMPACTS...Strong winds combined with falling snow may result in white out conditions at times, making travel nearly impossible. Strong winds will also have the potential to bring down powerlines and trees. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions can be obtained by calling 5 1 1. && $$ CAZ521-031200- /O.CON.KVEF.WW.Y.0009.000000T0000Z-240303T1200Z/ White Mountains of Inyo County- 521 PM PST Sat Mar 2 2024 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY... * WHAT...Snow. Total snow accumulations 6 to 12 inches. Winds gusting as high as 70 mph. * WHERE...White and Inyo Mountains. * WHEN...Until 4 AM PST Sunday. * IMPACTS...Travel could be very difficult to impossible, including Highway 168 through Westgard Pass east of Big Pine. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this blizzard warning went out at Feb 29, 9:00 AM PST, 3 hours 11 minutes earlier.
Area forecast discussion, Feb 29, 9:00 AM PST, 3 hours 11 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 900 AM PST Thu Feb 29 2024 .SYNOPSIS...A deep low pressure system will bring strong winds and snowfall to the forecast area through the end of the week. Southwesterly winds develop across the area today, increasing over the next few days and peaking on Saturday. Winter weather impacts include heavy snowfall in the eastern Sierra and White Mountains and blowing snow in Lincoln County. Calmer weather will return by the start of the workweek next week. && .SHORT TERM...Thursday through Saturday. A 500 dam 500 mb low in the Gulf of Alaska will track south down the Canadian west coast today, dropping a strong low level jet into the western United States over the next few days. Winds shift to the south to southwest this afternoon in response. Gusts should remain below criteria for most of the area aside from a few isolated locations, mainly along high terrain. However, winds will strengthen on Friday and Saturday as the low level jet drops further to the south. Peak 700 mb wind speeds over the forecast area will be between 50 and 60 knots on Friday and between 60 and 70 knots on Saturday. Confidence is increasing in the need for a Wind Advisory for most areas along and north of Interstate 40 on Friday, but will defer issuing a headline at this time until specific details are clarified in the high resolution model domain. One question that remains is whether downslope winds off the Sierra will reach Owens Valley on Friday, as the orientation of any downslope winds that form may create hazardous crosswinds on US Highway 395. A High Wind Watch is in effect for most of southern Nevada and southeast California and sections of northwest Arizona on Saturday. Confidence is high in seeing widespread Advisory level winds if not High Wind Warning level winds on Saturday, but again high resolution models will help clarify details. At this time, NBM gives the Las Vegas Valley a 50 to 70 percent chance of reaching High Wind Warning criteria on Saturday. Continue to monitor upcoming forecasts for headline changes and upgrades. Wind and blowing dust will result in hazardous travel conditions along area roadways on Friday and Saturday, including Interstate 15 and Interstate 40. The other concern with this system is snowfall as the low pulls moisture from an atmospheric river into the western United States. The GFS and ECMWF are growing closer in agreement that most moisture will be intercepted by the Sierra on Friday, followed by some moisture making its way inland to the south on Saturday. Although PWATs are over 100 percent of normal, this is a dryer system compared to other precipitation events so far this winter. Most precipitation will fall over mountains and high terrain due to assistance from orographic lift. The valleys and low lying areas remain mostly dry, besides Owens Valley where spillover from the Sierra should bring precipitation by Friday night. A Winter Storm Warning for the Sierra and a Winter Weather Advisory for the White Mountains are in place starting Friday and lasting into early Sunday morning. Meanwhile, a Winter Storm Watch is in effect for Lincoln County on Saturday and Saturday night. A Winter Weather Advisory has also been issued for Lincoln County for Saturday and Saturday evening. Although snowfall amounts are lower, wind gusts in excess of 60 mph combined with snow will lead to low visibility and dangerous travel conditions. Snow amounts have gone down slightly but there is still a 50 to 60 percent chance of getting at least 4 inches of snow Saturday through Sunday morning. Travel along Highway 93 north of Pioche will be dangerous due to blowing snow and low visibility. Whiteout conditions will be possible. Headline upgrades are possible within the next few forecast updates. Lastly, light snowfall amounts of up to a few inches are forecast for the Spring Mountains, which combined with strong winds will also create hazardous travel conditions on the mountains. .LONG TERM...Sunday through next Thursday. Improving weather conditions will occur across most of our forecast area Sunday on the back side of the axis of the broad trough that will still be spread across the entire northern Intermountain Region. The potential for scattered snow showers will continue over Lincoln and northern Mohave counties Sunday morning with 30-50 percent probabilities gradually decreasing in the afternoon and evening. Southwest or west winds 15-25 mph can be expected across Clark, Mohave and San Bernardino counties. High temps will be in the 60s across the desert zones...only about 5 degrees below normal. Monday and Tuesday will see lighter zonal flow aloft as the broad trough continues to lift and depart leading to fair weather with light winds and temperatures climbing a few degrees each day. A progressive a pattern is indicated by the medium range models with an eastern Pacific trough likely moving into California and Nevada Wednesday into Thursday. While it doesn't look particularly strong, it will provide a return for precipitation chances (20-30%) especially in the southern Sierra and mountains of southern Nevada and far northwest Arizona. Something to keep an eye. && .LONG TERM...Sunday through next Thursday. Improving weather conditions will occur across most of our forecast area Sunday on the back side of the axis of the broad trough that will still be spread across the entire northern Intermountain Region. The potential for scattered snow showers will continue over Lincoln and northern Mohave counties Sunday morning with 30-50 percent probabilities gradually decreasing in the afternoon and evening. Southwest or west winds 15-25 mph can be expected across Clark, Mohave and San Bernardino counties. High temps will be in the 60s across the desert zones...only about 5 degrees below normal. Monday and Tuesday will see lighter zonal flow aloft as the broad trough continues to lift and depart leading to fair weather with light winds and temperatures climbing a few degrees each day. A progressive a pattern is indicated by the medium range models with an eastern Pacific trough likely moving into California and Nevada Wednesday into Thursday. While it doesn't look particularly strong, it will provide a return for precipitation chances (20-30%) especially in the southern Sierra and mountains of southern Nevada and far northwest Arizona. Something to keep an eye. && .AVIATION...For Harry Reid...Increasing southerly winds are expected today, with a short period from mid to late morning of a possible southeast wind component developing. However, confidence is low in it actually occurring but hires model trends suggest it could still be in the cards. Otherwise, no operationally significant clouds are expected through this evening. Stronger winds expected Friday and especially Saturday, could result in impacts to airport operations. For the rest of southern Nevada, northwest Arizona and southeast California...Southwesterly winds will start increasing over the mountains this morning, then spread to the lower elevations. Wind speeds will increase further Friday and Saturday, affecting all area terminals. Severe to extreme mechanical turbulence will be likely near and east of mountain crests today through Saturday. No operationally significant clouds are expected at area terminals today. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Meltzer LONG TERM...Adair AVIATION...Salmen For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 29, 11:45 AM PST | High Wind Warning | VEF | Clark, Esmeralda, Lincoln, Nye | 70 hr |
| Feb 29, 11:45 AM PST | Wind Advisory | VEF | Clark, Esmeralda, Lincoln, Nye | 4 days |
Nearby
Blizzard Warnings in Nevada, 2024Every blizzard warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.